Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 142, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2017, 6:18 PM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 13, 2017, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hemphill County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 3:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2131 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
325
WUUS54 KAMA 132318
SVRAMA
TXC211-295-357-393-140000-
/O.NEW.KAMA.SV.W.0142.170613T2318Z-170614T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
618 PM CDT TUE JUN 13 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southwestern Lipscomb County in the Panhandle of Texas...
Northeastern Roberts County in the Panhandle of Texas...
Northwestern Hemphill County in the Panhandle of Texas...
Southeastern Ochiltree County in the Panhandle of Texas...
* Until 700 PM CDT
* At 617 PM CDT, a severe thunderstorm was located 15 miles northwest
of Lora, or 16 miles north of Miami, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Canadian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3574 10074 3591 10091 3632 10051 3583 10031
TIME...MOT...LOC 2317Z 223DEG 51KT 3592 10073
HAIL...1.00IN
WIND...60MPH
$$
Beat1 follow-up statement
057
WWUS54 KAMA 132335
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
635 PM CDT TUE JUN 13 2017
TXC211-295-357-393-140000-
/O.CON.KAMA.SV.W.0142.000000T0000Z-170614T0000Z/
Lipscomb TX-Roberts TX-Hemphill TX-Ochiltree TX-
635 PM CDT TUE JUN 13 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN LIPSCOMB...NORTHEASTERN ROBERTS...NORTHWESTERN
HEMPHILL AND SOUTHEASTERN OCHILTREE COUNTIES...
At 635 PM CDT, a severe thunderstorm was located 10 miles southeast
of Wolf Creek Park, or 15 miles northwest of Canadian, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Canadian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3574 10074 3602 10081 3632 10051 3583 10031
TIME...MOT...LOC 2335Z 223DEG 51KT 3611 10051
HAIL...1.00IN
WIND...60MPH
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:41 PM CDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 3:41 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 341 PM CDT Tue Jun 13 2017 .DISCUSSION... Focus will be on the severe weather threat later this afternoon, mainly eastern parts of the Texas Panhandle. Main threats this afternoon and early evening include hail around 2 inches in diameter and 60 mph wind gusts or greater. During the time period (mainly 4pm to 9pm) of convection, confidence is pretty strong LCL heights will be too high to warrant a decent risk for tornadoes; however, there is a very small chance for a tornado. Did not mention this in the Hazardous Weather Outlook because confidence was too low for tornadoes. Beyond that, there will be several more chances for thunderstorms, but its too early to determine severe weather chances with high confidence. That being said, at this time it does look like our next chance for severe weather appears to be Thursday. Temperatures do look to be above normal for this time of year through the extended, with the only day close to normal high temps being Sunday and Monday. As an example, normal high temps for this time of year at Amarillo range in the mid to upper 80s. Amarillo is forecast beginning tomorrow to be near 100 degrees to slightly above 100 degrees through at least Saturday. Looking into more detail for today/early evening across eastern parts of the Texas Panhandle: Bulk shear values will range between 40 and 55 knots with most unstable CAPE values around 2000 to 3500 J/kg. Flow aloft combined with dryline orientation would suggest discrete cells initially. Given the parameters in place, strong rotating cells are possible. Nearly all of the Convective Available Models (CAMs) are suggesting cells will go linear later in the evening. However, Its hard to believe this output given all the supercell components coming into place. The CAMs might be going linear too early. I think discrete cells will stick around a little longer and probably through at least 01Z. By this time storms should be on their way into Oklahoma and then becoming more linear in nature. Models are forecasting high values of DCAPE, and this would suggest strong outflow boundary and more interaction with other nearby storms. This is one element I think the CAMs might be catching onto to go more linear as cells fire on boundaries and fill in the gaps between initial cells. As mentioned earlier, tornado threat looks small. The combination of near storm outflow boundary interaction, 0-1km helicity values below 100 (m^2/s^2), and high LCL heights all suggest tornado threat looks limited at this time. Given the chance for strong updrafts, the threat for large to giant hail will be high this afternoon and early evening. Two inch diameter hail does not seem out of the question for eastern parts of the Texas Panhandle. Since we will have rotating updrafts and high values of DCAPE, I also think strong wind speeds of at least 60 mph will be possible. Guerrero && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 62 98 65 96 67 / 20 0 5 20 10 Beaver OK 62 97 65 100 68 / 20 0 10 10 10 Boise City OK 55 91 55 94 61 / 10 0 0 0 10 Borger TX 66 99 68 101 70 / 20 0 5 20 10 Boys Ranch TX 59 101 62 101 66 / 10 0 0 10 10 Canyon TX 61 100 65 97 66 / 10 0 5 20 10 Clarendon TX 65 99 67 97 68 / 60 10 10 20 20 Dalhart TX 56 98 57 99 61 / 10 0 0 5 10 Guymon OK 59 95 62 99 65 / 10 0 0 5 10 Hereford TX 59 101 65 99 65 / 10 0 0 10 10 Lipscomb TX 66 97 67 99 70 / 40 0 20 20 20 Pampa TX 64 96 67 98 68 / 40 0 10 20 20 Shamrock TX 69 99 69 99 71 / 60 10 20 20 20 Wellington TX 70 99 71 99 71 / 60 10 20 20 20 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. &&
Hazardous weather outlook, Jun 13, 12:45 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 1245 PM CDT Tue Jun 13 2017 OKZ001>003-TXZ001>020-140545- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 1245 PM CDT Tue Jun 13 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon and early evening across eastern parts of the Panhandles. Severe weather is also expected to develop, mainly across eastern parts of the Texas Panhandle, or basically along and east of a line from Amarillo to Perryton. Main threats include the possibility of hail around 2 inches in diameter and wind gusts of 60 mph or greater. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms are possible Wednesday evening through Thursday night, and again Sunday night and Monday. While strong storms are possible with just about any activity this time of year, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed starting around 3 pm. Main threat area will be eastern parts of the Texas Panhandle. Guerrero
In the hours before
Local storm report, Jun 13, 5:13 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL GROOM 35.20N 101.11W
06/13/2017 M1.00 INCH CARSON TX NWS EMPLOYEE
&&
EVENT NUMBER AMA1700663
TLHLocal storm report, Jun 13, 5:37 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 9 NNW MIAMI 35.81N 100.70W
06/13/2017 M1.75 INCH ROBERTS TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1700664
TLHLocal storm report, Jun 13, 6:02 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL CANADIAN 35.91N 100.38W
06/13/2017 E2.50 INCH HEMPHILL TX FIRE DEPT/RESCUE
TENNIS BALL SIZED HAIL REPORTED AT 555 PM .
&&
EVENT NUMBER AMA1700665
WEBERLocal storm report, Jun 13, 6:05 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 10 E PERRYTON 36.39N 100.62W
06/13/2017 E1.50 INCH OCHILTREE TX PUBLIC
PING PONG BALL SIZED HAIL REPORTED 10 MILES EAST OF
PERRYTON.
&&
EVENT NUMBER AMA1700666
WEBERLocal storm report, Jun 13, 6:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL 3 E CANADIAN 35.91N 100.33W
06/13/2017 E1.00 INCH HEMPHILL TX PUBLIC
QUARTER SIZED HAIL REPORTED JUST EAST OF CANADIAN.
&&
EVENT NUMBER AMA1700667
WEBERSpecial weather statement, Jun 13, 6:12 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Amarillo TX
612 PM CDT TUE JUN 13 2017
TXZ004-009-132345-
Ochiltree TX-Roberts TX-
612 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROBERTS AND
SOUTHEASTERN OCHILTREE COUNTIES UNTIL 645 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles northwest of Miami, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern
Roberts and southeastern Ochiltree Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A severe thunderstorm watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3576 10078 3589 10096 3623 10071 3610 10054
3586 10054
TIME...MOT...LOC 2312Z 218DEG 42KT 3587 10081
WardThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 62 min |
| Jun 13, 4:26 PM CDT | Special Weather Statement | AMA | Armstrong | 34 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 66 min |
| Jun 13, 4:56 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Donley, Gray | 64 min |
| Jun 13, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb, Ochiltree, Roberts | 68 min |
| Jun 13, 5:29 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 61 min |
| Jun 13, 5:52 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 68 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 79 min |
| Jun 13, 6:12 PM CDT | Special Weather Statement | AMA | Roberts | 33 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Ochiltree | 55 min |
| Jun 13, 6:59 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb, Roberts | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.